MAUDE Adverse Event Report: SYNTHES GMBH 9MM TI CANNULATED TIBIAL NAIL-EX/330MM-STERILE; NAIL, FIXATION, BONE

SYNTHES GMBH 9MM TI CANNULATED TIBIAL NAIL-EX/330MM-STERILE; NAIL, FIXATION, BONE
Catalog Number 04.004.346SAB
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Nonunion/Delayed-union Bone Fracture (2369)
Type of Reportable Event Serious Injury
Event or Problem Description
Subject (b)(6) clinical study.Right tibial shaft fracture resulted from a low energy accident on (b)(6), 2020.Fracture was a closed ao 42a1 classified type ii fracture.A right fibula fracture classified as 4f2b was also sustained.On (b)(6) 2020 the patient was fixed with an external fixator.On (b)(6) 2020 open reduction internal fixation (orif) was completed with a tibial nail and screws.Patient was discharged (b)(6) 2020.-follow up with radiograph images occurred on (b)(6) 2020 and it was noted bone union had not been achieved.-follow up with radiograph images occurred on (b)(6) 2020 and it was noted bone union had not been achieved.-on (b)(6) 2021 it was noted the patient had died due to unknown causes and was lost to the study.Post operative complications for the study involved non-union as no bone union was ever achieved from the initial surgery.No revision surgery was ever completed.This report is for one 9mm ti cannulated tibial nail-ex/330mm-sterile for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: b3: unknown event date for non-union.D9: complainant part is not expected to be returned for manufacturer review/investigation.E1: initial reporter is j&j company representative.H3, h4, h6: without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
9MM TI CANNULATED TIBIAL NAIL-EX/330MM-STERILE
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key19239237
Report Number8030965-2024-05748
Device Sequence Number12771137
Product Code JDS
UDI-Device Identifier10886982083913
UDI-Public(01)10886982083913
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K040762
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number04.004.346SAB
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/08/2024
Initial Report FDA Received Date05/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXPERT TIBIAL NAIL PROTECT Ø9 CANN L330..; UNK - SCREWS: NAIL PROXIMAL LOCKING.; UNK - SCREWS: NAIL PROXIMAL LOCKING.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient Weight70 KG